Article Text

PDF

Myocardial injury after phenylpropanolamine ingestion.
  1. P R Pentel,
  2. F L Mikell,
  3. J H Zavoral

    Abstract

    Three patients developed clinical evidence of myocardial injury after acute ingestion of phenylpropanolamine, a sympathomimetic amine found in a large number of decongestant and appetite suppressant formulations. Increases in the serum creatine kinase and MB isoenzyme levels, ventricular arrhythmias, and electrocardiographic repolarisation abnormalities were seen. Excessive catecholamine stimulation has been shown to produce acute myocardial necrosis experimentally, and a similar mechanism may be present in these patients.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.